MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS

OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Model Number A22014A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for investigation.The investigation confirmed that a part of the ceramic insulation at the distal end of the resection sheath is broken off.However, it cannot be determined with certainty whether the resection sheath had been previously damaged during reprocessing without parts breaking off immediately or whether the damage occurred during the procedure.The cause of this damage is most likely thermal and/or mechanical overload by the application of excessive force like impact, fall, shock or similar stress.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection sheath without showing any abnormalities.The case will be closed from olympus side but, independently from the above mentioned issue, a capa was initiated in (b)(6) 2019 where further investigations, trending, and surveillance will be performed.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.
 
Event or Problem Description
Olympus was informed that after cleaning/reprocessing following an unspecified therapeutic resection procedure at an unknown date, a fragment of ceramic insulation at the distal end of the resection sheath was found to have broken off and is missing.It is unknown whether this happened during the procedure or during reprocessing.No further information was provided and there was no report about an adverse event or patient injury.

Brand Name
RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION
Common Device Name
RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8730343
Report Number9610773-2019-00073
Device Sequence Number19463366
Product Code FJL
UDI-Device Identifier04042761020893
UDI-Public04042761020893
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22014A
Device Catalogue NumberA22014A
Device Lot Number17YW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1